December  2020, 9(4): 1073-1087. doi: 10.3934/eect.2020044

History-dependent differential variational-hemivariational inequalities with applications to contact mechanics

1. 

College of Sciences, Guangxi University for Nationalities, Nanning 530006, Guangxi, China

2. 

Guangxi Colleges and Universities Key Laboratory of Complex System Optimization, and Big Data Processing, Yulin Normal University, Yulin 537000, China

3. 

Departement of Mathematics, FPT University, Education zone, Hoa Lac high tech park, Km29 Thang Long highway, Thach That ward, Hanoi, Vietnam

4. 

Center for General Education, China Medical University, Taichung, Taiwan

5. 

Jagiellonian University in Krakow, Faculty of Mathematics and Computer Science, ul. Lojasiewicza 6, 30348 Krakow, Poland

* Corresponding author: Shengda Zeng

Dedicated to Professor Meir Shillor on the occasion of his 70th birthday.

Received  September 2019 Published  March 2020

Fund Project: This project has received funding from the European Union's Horizon 2020 Research and Innovation Programme under the Marie Skłodowska-Curie grant agreement No. 823731 – CONMECH. It is also supported by the National Science Center of Poland under Maestro Project No. UMO-2012/06/A/ST1/00262, National Science Center of Poland under Preludium Project No. 2017/25/N/ST1/00611, NNSF of China Grant No. 11671101, NSF of Guangxi Grant No. 2018GXNSFDA138002, and International Project co-financed by the Ministry of Science and Higher Education of Republic of Poland under Grant No. 3792/GGPJ/H2020/2017/0

The primary objective of this paper is to explore a complicated differential variational-hemivariational inequality involving a history-dependent operator in Banach spaces. A well-posedness result for the inequality, including the existence, uniqueness, and continuous dependence on the initial data of the solution is established by using a fixed point principle for history-dependent operators. Moreover, to illustrate the applicability of the theoretical results, an elastic contact problem with wear and long time dependent effort is explored.

Citation: Zhenhai Liu, Van Thien Nguyen, Jen-Chih Yao, Shengda Zeng. History-dependent differential variational-hemivariational inequalities with applications to contact mechanics. Evolution Equations & Control Theory, 2020, 9 (4) : 1073-1087. doi: 10.3934/eect.2020044
References:
[1]

X. J. Chen and Z. Y. Wang, Differential variational inequality approach to dynamic games with shared constraints, Math. Program., 146 (2014), Ser. A, 379–408. doi: 10.1007/s10107-013-0689-1.  Google Scholar

[2]

X. J. Chen and Z. Y. Wang, Convergence of regularized time-stepping methods for differential variational inequalities, SIAM J. Optim., 23 (2013), 1647-1671.  doi: 10.1137/120875223.  Google Scholar

[3]

Z. Denkowski, S. Migórski and N. S. Papageorgiou, An Introduction to Nonlinear Analysis: Theory, Kluwer Academic/Plenum Publishers, Boston, Dordrecht, London, New York, 2003. doi: 10.1007/978-1-4419-9158-4.  Google Scholar

[4]

Z. Denkowski, S. Migórski and N. S. Papageorgiou, An Introduction to Nonlinear Analysis: Applications, Kluwer Academic/Plenum Publishers, Boston, Dordrecht, London, New York, 2003.  Google Scholar

[5]

J. Gwinner, On a new class of differential variational inequalities and a stability result, Math. Program., 139 (2013), 205-221.  doi: 10.1007/s10107-013-0669-5.  Google Scholar

[6]

K. L. Kuttler and M. Shillor, Dynamic contact with normal compliance wear and discontinuous friction coefficient, SIAM J. Math. Anal., 34 (2002), 1-27.  doi: 10.1137/S0036141001391184.  Google Scholar

[7]

Z. H. Liu and M. Sofonea, Differential quasivariational inequalities in contact mechanics, Math. Mech. Solids, 24 (2019), 845-861.  doi: 10.1177/1081286518755563.  Google Scholar

[8]

Z. H. LiuD. Motreanu and S. D. Zeng, Nonlinear evolutionary systems driven by mixed variational inequalities and its applications, Nonlinear Anal. Real World Appl., 42 (2018), 409-421.  doi: 10.1016/j.nonrwa.2018.01.008.  Google Scholar

[9]

Z. H. LiuS. Migórski and S. D. Zeng, Partial differential variational inequalities involving nonlocal boundary conditions in Banach spaces, J. Differential Equations, 263 (2017), 3989-4006.  doi: 10.1016/j.jde.2017.05.010.  Google Scholar

[10]

Z. H. LiuD. Motreanu and S. D. Zeng, On the well-posedness of differential mixed quasi-variational inequalities, Topol. Method Nonl. Anal., 51 (2018), 135-150.   Google Scholar

[11]

Z. H. LiuS. D. Zeng and D. Motreanu, Evolutionary problems driven by variational inequalities, J. Differential Equations, 260 (2016), 6787-6799.  doi: 10.1016/j.jde.2016.01.012.  Google Scholar

[12]

Z. H. Liu and S. D. Zeng, Differential variational inequalities in infinite Banach spaces, Acta Math. Sci. Ser. B, 37 (2017), 26-32.  doi: 10.1016/S0252-9602(16)30112-6.  Google Scholar

[13]

Z. H. LiuS. D. Zeng and D. Motreanu, Partial differential hemivariational inequalities, Adv. Nonlinear Anal., 7 (2018), 571-586.  doi: 10.1515/anona-2016-0102.  Google Scholar

[14]

N. V. Loi, On two-parameter global bifurcation of periodic solutions to a class of differential variational inequalities, Nonlinear Anal., 122 (2015), 83-99.  doi: 10.1016/j.na.2015.03.019.  Google Scholar

[15]

S. Migórski, A. Ochal and M. Sofonea, Nonlinear Inclusions and Hemivariational Inequalities. Models and Analysis of Contact Problems, Advances in Mechanics and Mathematics, 26, Springer, New York, 2013. doi: 10.1007/978-1-4614-4232-5.  Google Scholar

[16]

S. Migórski and S. D. Zeng, A class of differential hemivariational inequalities in Banach spaces, J. Glob. Optim., 72 (2018), 761-779.  doi: 10.1007/s10898-018-0667-5.  Google Scholar

[17]

S. Migórski and S. D. Zeng, Hyperbolic hemivariational inequalities controlled by evolution equations with application to adhesive contact model, Nonlinear Anal. Real World Appl., 43 (2018), 121-143.  doi: 10.1016/j.nonrwa.2018.02.008.  Google Scholar

[18]

S. Migórski and S. D. Zeng, A class of generalized evolutionary problems driven by variational inequalities and fractional operators, Set-Valued Var. Anal., 27 (2019), 949–970. https://doi.org/10.1007/s11228-018-0502-7. doi: 10.1007/s11228-018-0502-7.  Google Scholar

[19]

S. Migórski and S. D. Zeng, Mixed variational inequalities driven by fractional evolution equations, ACTA Math. Sci., 39 (2019), 461-468.   Google Scholar

[20]

J.-S. Pang and D. E. Stewart, Differential variational inequalities, Math. Program., 113 (2008), Ser. A, 345–424. doi: 10.1007/s10107-006-0052-x.  Google Scholar

[21]

M. ShillorM. Sofonea and J. J. Telega, Analysis of viscoelastic contact with normal compliance, friction and wear diffusion, Comptes Rendus Mecanique, 331 (2003), 395-400.   Google Scholar

[22]

M. Sofonea and S. Migórski, Variational-Hemivariational Inequalities with Applications, Monographs and Research Notes in Mathematics, CRC Press, Boca Raton, FL, 2018.  Google Scholar

[23]

M. SofoneaC. Avramescu and A. Matei, A fixed point result with applications in the study of viscoplastic frictionless contact problems, Comm. Pure Appl. Anal., 7 (2008), 645-658.  doi: 10.3934/cpaa.2008.7.645.  Google Scholar

[24]

M. SofoneaF. P\v{a}trulescu and Y. Souleiman, Analysis of a contact problem with wear and unilateral constraint, Appl. Anal., 95 (2016), 2590-2607.  doi: 10.1080/00036811.2015.1102892.  Google Scholar

[25]

N. T. Van Anh and T. D. Ke, Asymptotic behavior of solutions to a class of differential variational inequalities, Ann. Polon. Math., 114 (2015), 147-164.  doi: 10.4064/ap114-2-5.  Google Scholar

[26]

S. D. Zeng, Z. H. Liu and S. Migorski, A class of fractional differential hemivariational inequalities with application to contact problem, Z. Angew. Math. Phys., 69 (2018), Art. 36, 23 pp. doi: 10.1007/s00033-018-0929-6.  Google Scholar

show all references

References:
[1]

X. J. Chen and Z. Y. Wang, Differential variational inequality approach to dynamic games with shared constraints, Math. Program., 146 (2014), Ser. A, 379–408. doi: 10.1007/s10107-013-0689-1.  Google Scholar

[2]

X. J. Chen and Z. Y. Wang, Convergence of regularized time-stepping methods for differential variational inequalities, SIAM J. Optim., 23 (2013), 1647-1671.  doi: 10.1137/120875223.  Google Scholar

[3]

Z. Denkowski, S. Migórski and N. S. Papageorgiou, An Introduction to Nonlinear Analysis: Theory, Kluwer Academic/Plenum Publishers, Boston, Dordrecht, London, New York, 2003. doi: 10.1007/978-1-4419-9158-4.  Google Scholar

[4]

Z. Denkowski, S. Migórski and N. S. Papageorgiou, An Introduction to Nonlinear Analysis: Applications, Kluwer Academic/Plenum Publishers, Boston, Dordrecht, London, New York, 2003.  Google Scholar

[5]

J. Gwinner, On a new class of differential variational inequalities and a stability result, Math. Program., 139 (2013), 205-221.  doi: 10.1007/s10107-013-0669-5.  Google Scholar

[6]

K. L. Kuttler and M. Shillor, Dynamic contact with normal compliance wear and discontinuous friction coefficient, SIAM J. Math. Anal., 34 (2002), 1-27.  doi: 10.1137/S0036141001391184.  Google Scholar

[7]

Z. H. Liu and M. Sofonea, Differential quasivariational inequalities in contact mechanics, Math. Mech. Solids, 24 (2019), 845-861.  doi: 10.1177/1081286518755563.  Google Scholar

[8]

Z. H. LiuD. Motreanu and S. D. Zeng, Nonlinear evolutionary systems driven by mixed variational inequalities and its applications, Nonlinear Anal. Real World Appl., 42 (2018), 409-421.  doi: 10.1016/j.nonrwa.2018.01.008.  Google Scholar

[9]

Z. H. LiuS. Migórski and S. D. Zeng, Partial differential variational inequalities involving nonlocal boundary conditions in Banach spaces, J. Differential Equations, 263 (2017), 3989-4006.  doi: 10.1016/j.jde.2017.05.010.  Google Scholar

[10]

Z. H. LiuD. Motreanu and S. D. Zeng, On the well-posedness of differential mixed quasi-variational inequalities, Topol. Method Nonl. Anal., 51 (2018), 135-150.   Google Scholar

[11]

Z. H. LiuS. D. Zeng and D. Motreanu, Evolutionary problems driven by variational inequalities, J. Differential Equations, 260 (2016), 6787-6799.  doi: 10.1016/j.jde.2016.01.012.  Google Scholar

[12]

Z. H. Liu and S. D. Zeng, Differential variational inequalities in infinite Banach spaces, Acta Math. Sci. Ser. B, 37 (2017), 26-32.  doi: 10.1016/S0252-9602(16)30112-6.  Google Scholar

[13]

Z. H. LiuS. D. Zeng and D. Motreanu, Partial differential hemivariational inequalities, Adv. Nonlinear Anal., 7 (2018), 571-586.  doi: 10.1515/anona-2016-0102.  Google Scholar

[14]

N. V. Loi, On two-parameter global bifurcation of periodic solutions to a class of differential variational inequalities, Nonlinear Anal., 122 (2015), 83-99.  doi: 10.1016/j.na.2015.03.019.  Google Scholar

[15]

S. Migórski, A. Ochal and M. Sofonea, Nonlinear Inclusions and Hemivariational Inequalities. Models and Analysis of Contact Problems, Advances in Mechanics and Mathematics, 26, Springer, New York, 2013. doi: 10.1007/978-1-4614-4232-5.  Google Scholar

[16]

S. Migórski and S. D. Zeng, A class of differential hemivariational inequalities in Banach spaces, J. Glob. Optim., 72 (2018), 761-779.  doi: 10.1007/s10898-018-0667-5.  Google Scholar

[17]

S. Migórski and S. D. Zeng, Hyperbolic hemivariational inequalities controlled by evolution equations with application to adhesive contact model, Nonlinear Anal. Real World Appl., 43 (2018), 121-143.  doi: 10.1016/j.nonrwa.2018.02.008.  Google Scholar

[18]

S. Migórski and S. D. Zeng, A class of generalized evolutionary problems driven by variational inequalities and fractional operators, Set-Valued Var. Anal., 27 (2019), 949–970. https://doi.org/10.1007/s11228-018-0502-7. doi: 10.1007/s11228-018-0502-7.  Google Scholar

[19]

S. Migórski and S. D. Zeng, Mixed variational inequalities driven by fractional evolution equations, ACTA Math. Sci., 39 (2019), 461-468.   Google Scholar

[20]

J.-S. Pang and D. E. Stewart, Differential variational inequalities, Math. Program., 113 (2008), Ser. A, 345–424. doi: 10.1007/s10107-006-0052-x.  Google Scholar

[21]

M. ShillorM. Sofonea and J. J. Telega, Analysis of viscoelastic contact with normal compliance, friction and wear diffusion, Comptes Rendus Mecanique, 331 (2003), 395-400.   Google Scholar

[22]

M. Sofonea and S. Migórski, Variational-Hemivariational Inequalities with Applications, Monographs and Research Notes in Mathematics, CRC Press, Boca Raton, FL, 2018.  Google Scholar

[23]

M. SofoneaC. Avramescu and A. Matei, A fixed point result with applications in the study of viscoplastic frictionless contact problems, Comm. Pure Appl. Anal., 7 (2008), 645-658.  doi: 10.3934/cpaa.2008.7.645.  Google Scholar

[24]

M. SofoneaF. P\v{a}trulescu and Y. Souleiman, Analysis of a contact problem with wear and unilateral constraint, Appl. Anal., 95 (2016), 2590-2607.  doi: 10.1080/00036811.2015.1102892.  Google Scholar

[25]

N. T. Van Anh and T. D. Ke, Asymptotic behavior of solutions to a class of differential variational inequalities, Ann. Polon. Math., 114 (2015), 147-164.  doi: 10.4064/ap114-2-5.  Google Scholar

[26]

S. D. Zeng, Z. H. Liu and S. Migorski, A class of fractional differential hemivariational inequalities with application to contact problem, Z. Angew. Math. Phys., 69 (2018), Art. 36, 23 pp. doi: 10.1007/s00033-018-0929-6.  Google Scholar

[1]

Tong Tang, Jianzhu Sun. Local well-posedness for the density-dependent incompressible magneto-micropolar system with vacuum. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020377

[2]

Noufel Frikha, Valentin Konakov, Stéphane Menozzi. Well-posedness of some non-linear stable driven SDEs. Discrete & Continuous Dynamical Systems - A, 2021, 41 (2) : 849-898. doi: 10.3934/dcds.2020302

[3]

Boris Andreianov, Mohamed Maliki. On classes of well-posedness for quasilinear diffusion equations in the whole space. Discrete & Continuous Dynamical Systems - S, 2021, 14 (2) : 505-531. doi: 10.3934/dcdss.2020361

[4]

Charlotte Rodriguez. Networks of geometrically exact beams: Well-posedness and stabilization. Mathematical Control & Related Fields, 2021  doi: 10.3934/mcrf.2021002

[5]

Xavier Carvajal, Liliana Esquivel, Raphael Santos. On local well-posedness and ill-posedness results for a coupled system of mkdv type equations. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020382

[6]

Antoine Benoit. Weak well-posedness of hyperbolic boundary value problems in a strip: when instabilities do not reflect the geometry. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5475-5486. doi: 10.3934/cpaa.2020248

[7]

Xiaopeng Zhao, Yong Zhou. Well-posedness and decay of solutions to 3D generalized Navier-Stokes equations. Discrete & Continuous Dynamical Systems - B, 2021, 26 (2) : 795-813. doi: 10.3934/dcdsb.2020142

[8]

Dongfen Bian, Yao Xiao. Global well-posedness of non-isothermal inhomogeneous nematic liquid crystal flows. Discrete & Continuous Dynamical Systems - B, 2021, 26 (3) : 1243-1272. doi: 10.3934/dcdsb.2020161

[9]

Lorenzo Zambotti. A brief and personal history of stochastic partial differential equations. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 471-487. doi: 10.3934/dcds.2020264

[10]

Xing-Bin Pan. Variational and operator methods for Maxwell-Stokes system. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3909-3955. doi: 10.3934/dcds.2020036

[11]

Guo Zhou, Yongquan Zhou, Ruxin Zhao. Hybrid social spider optimization algorithm with differential mutation operator for the job-shop scheduling problem. Journal of Industrial & Management Optimization, 2021, 17 (2) : 533-548. doi: 10.3934/jimo.2019122

[12]

Yifan Chen, Thomas Y. Hou. Function approximation via the subsampled Poincaré inequality. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 169-199. doi: 10.3934/dcds.2020296

[13]

Adel M. Al-Mahdi, Mohammad M. Al-Gharabli, Salim A. Messaoudi. New general decay result for a system of viscoelastic wave equations with past history. Communications on Pure & Applied Analysis, 2021, 20 (1) : 389-404. doi: 10.3934/cpaa.2020273

[14]

Andrew D. Lewis. Erratum for "nonholonomic and constrained variational mechanics". Journal of Geometric Mechanics, 2020, 12 (4) : 671-675. doi: 10.3934/jgm.2020033

[15]

Constantine M. Dafermos. A variational approach to the Riemann problem for hyperbolic conservation laws. Discrete & Continuous Dynamical Systems - A, 2009, 23 (1&2) : 185-195. doi: 10.3934/dcds.2009.23.185

[16]

Mostafa Mbekhta. Representation and approximation of the polar factor of an operator on a Hilbert space. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020463

[17]

Ole Løseth Elvetun, Bjørn Fredrik Nielsen. A regularization operator for source identification for elliptic PDEs. Inverse Problems & Imaging, , () : -. doi: 10.3934/ipi.2021006

[18]

Shipra Singh, Aviv Gibali, Xiaolong Qin. Cooperation in traffic network problems via evolutionary split variational inequalities. Journal of Industrial & Management Optimization, 2020  doi: 10.3934/jimo.2020170

[19]

Chun Liu, Huan Sun. On energetic variational approaches in modeling the nematic liquid crystal flows. Discrete & Continuous Dynamical Systems - A, 2009, 23 (1&2) : 455-475. doi: 10.3934/dcds.2009.23.455

[20]

Philippe Laurençot, Christoph Walker. Variational solutions to an evolution model for MEMS with heterogeneous dielectric properties. Discrete & Continuous Dynamical Systems - S, 2021, 14 (2) : 677-694. doi: 10.3934/dcdss.2020360

2019 Impact Factor: 0.953

Article outline

[Back to Top]